Library Open Repository

Comment: Increased sensitivity to warfarin after heart valve replacement

Downloads

Downloads per month over past year

Bereznicki, LRE and Jackson, SL (2007) Comment: Increased sensitivity to warfarin after heart valve replacement. The Annals of Pharamcotherapy, 40 (7/8). p. 1476. ISSN 1060-0280

[img] PDF
comment_warfari...pdf | Request a copy
Full text restricted
Available under University of Tasmania Standard License.

Official URL: http://www.theannals.com

Abstract

TO THE EDITOR: In their recent article in The Annals, Rahman et al
concluded that after cardiac valve replacement, patients are more sensitive
to warfarin and should receive a lower dose during the initial phase
of treatment. In that study, all patients received 5 mg of warfarin for the
first 2 days following surgery. A regimen using 2.5 mg of warfarin for
the first 2 days after surgery in such patients has been suggested; this
regimen has been shown to cause a reduced incidence of elevated international
normalized ratio (INR) during initiation. Rahman et al. noted
that "during initiation of oral anticoagulation following heart valve replacement,
patients have a tendency to exceed the upper limit of the targeted
INR range despite regular monitoring," and reported that 25% of
their patients had an INR higher than 4 during initiation.

Item Type: Article
Journal or Publication Title: The Annals of Pharamcotherapy
Publisher: Harvey Whitney Books Company
Page Range: p. 1476
ISSN: 1060-0280
Date Deposited: 07 Apr 2008 15:16
Last Modified: 12 Apr 2010 23:54
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page